[Skip to Content]
[Skip to Content Landing]
Article
June 5, 1926

GENEVA

JAMA. 1926;86(23):1783. doi:10.1001/jama.1926.02670490045024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Death Following Rapid Absorption of Fluid of Edema  A case of sudden death from rapid absorption of the fluid of edema occurred recently at the medical clinic of the University of Geneva (service of Prof. Roch). A man, aged 68, a cardiorenal subject, had been energetically treated with diuretics for some time, but without avail. Then suddenly, without any apparent cause, a formidable diuresis ensued following a dose of theophylline sodio-acetate, which up to that time had been ineffective. Sudden death followed. The pathogenesis of the process is not clear. Dr. Illitch, who studied this case, after summarizing the various theories, takes up the theory of anaphylactic shock. According to this theory the disturbances are due not merely to a sudden excessive loss of fluid, but above all to a colloidoclastic shock resulting from the passage of the serum in the tissues into the circulation. The albumins contained in the

First Page Preview View Large
First page PDF preview
First page PDF preview
×